Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 17, 2018, 1:52 PM CDT for Jones County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2018, 1:52 PM CDT (18:52 UTC)
- Expired
- Aug 17, 2018, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:30 PM CDT | FLASH FLOOD | 1 Ene Laurel, MS | A FEW ROADS WERE FLOODED AROUND THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WGUS54 KJAN 171852 FFWJAN MSC067-172100- /O.NEW.KJAN.FF.W.0070.180817T1852Z-180817T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Jackson MS 152 PM CDT FRI AUG 17 2018 The National Weather Service in Jackson has issued a * Flash Flood Warning for... Central Jones County in southeastern Mississippi... * Until 400 PM CDT. * At 152 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Laurel and Ellisville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3175 8906 3153 8917 3157 8929 3176 8917 $$ TW
1 follow-up statement
532 WGUS74 KJAN 172053 FFSJAN Flash Flood Statement National Weather Service Jackson MS 353 PM CDT FRI AUG 17 2018 MSC067-172103- /O.EXP.KJAN.FF.W.0070.000000T0000Z-180817T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jones MS- 353 PM CDT FRI AUG 17 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL JONES COUNTY WILL EXPIRE AT 400 PM CDT... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3175 8906 3153 8917 3157 8929 3176 8917 $$ NF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:20 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 17, 12:20 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1220 PM CDT Fri Aug 17 2018 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: An active convective period will be in store for most TAF sites through this evening. Abundant cloud cover this afternoon will lead to periods of MVFR ceilings, especially where storms occur as visibilities will be reduced and winds will be gusty. The convection will wind down somewhat by late evening, but possibilities will continue overnight and through the end of the period./26/ && .DISCUSSION... Latest CAM guidance showing convective area, over northwest AR at the moment, will drop into northwest portions of the forecast area during peak heating. Increased severe storms risk level to slight as near 40 knots of 0-3km bulk shear will be driving this convection southeast. This along with high microburst composite parameter should make for increased damaging wind potential over mostly northwest sections this afternoon into the evening. Lowered dewpoints somewhat this afternoon which should result in lower heat indices. The highest heat indices, around 105, will occur mainly west of the MS river, but thunderstorms developing during the afternoon will limit the duration of this heat./26/ Prior discussion below: Today and tonight: The southern fringe of a relatively strong upper level shortwave will be moving into the region today and this feature is already helping to generate numerous showers and thunderstorms just to our northwest early this morning. Latest radar imagery reveals outflow now progressing south toward the Arklamiss Delta and this boundary should help trigger scattered shower and thunderstorm activity this morning, at least along and north of the Highway 82 corridor. High resolution model guidance consensus is good that showers and thunderstorms will gradually build south and southwest during the midday through afternoon hours as outflow cascading south juxtaposes with increasing synoptic lift (from the mentioned incoming short wave) and moisture convergence and advection in the lower portion of the troposphere. Convection should be most numerous along and north of the I-20 corridor through early this evening and in these areas briefly training storms are possible. Considering the atmosphere fueling thunderstorms should have surface-based CAPE values of 2000+ j/kg and precipitable water values of 2+ inches, any training of storms could yield a quick deluge of a few inches of rainfall. The ground is not really saturated in too many locations, but lingering torrential downpours can still cause some flooding issues with these in situ conditions. For this reason we have introduced a LIMITED flood risk in the graphics and HWO. This flood risk (for mainly northern zones) will also continue tonight as model consensus suggests moisture convergence and advection into the backside of the upper trough over our region should spur some additional convection in the wake of the afternoon's activity. Instability should be tame enough late tonight to preclude organized severe weather concerns, which of course is good. Unfortunately, better instability today, with CAPE likely peaking from 3000 to 4000 j/kg in spots, should work in concert with modest wind shear in the low to mid levels to temporarily organize convective clusters (at least loosely). The main threat with any organized clusters will be damaging wind gusts and we agree with SPC that a MARGINAL risk of severe storms exists over central and northern zones. The main risk will be damaging wind gusts. Otherwise, high temperatures were boosted upward just a touch in many lcoations today given the prospect of some morning sun in central and southern zones. Still anticipating highs will remain less than 95 in nearly all areas, but humidity will be through the roof and thus yield pockets where heat index values could peak close to 105 degrees. The HWO and graphics has been updated to reflect this threat as well. Saturday through next week... The ArkLaMiss will experience a few active and wet mid August days this weekend and into early next week before a rare August cold front sweeps through the region by midweek next week. By Saturday morning, a stalled surface front that will stretch from New England down into the lower MS River Valley. This front will continue to serve as a focus for convective initiation for storms in our region through on Saturday and Sunday. The better coverage of storms will remain north of the I-20 corridor, closer to the boundary. Pwats will range from 2"-2.5" through the period providing the storms ample moisture to tap into. Storms during this period will be efficient rain producers and some training is possible. A limited flood threat was added to the HWO along and north of the I-20 corridor to account for the threat of flash flooding through the day on Saturday. Although the pattern will hold steady through the region on Sunday, there was not enough confidence in the flash flooding threat to extend the limited threat at this time. Although flash flooding will be the main threat through the weekend, there will be enough instability and shear around on Saturday and Sunday to support some severe storms with the primary threat of gusty winds. A deeper disturbance will begin to cross the Plains as we get into early next week, eventually crossing the MS River Valley and into the Great Lakes region. WPC has noted that surface low pressure records for the upper Ohio Valley region in August could be in jeopardy as the strong surface low associated with this disturbance pushes east dragging a strong cold front with it. A very moist airmass will still be in place over the ArkLaMiss as the front approaches the region from the west late Monday into Tuesday. Storms along and ahead of the front will also be efficient rain producers with flash flooding becoming a threat once again. A cooler, drier airmass will begin to filter into the region behind the front, resulting in a dry end to the week. && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 88 73 / 41 78 72 52 Meridian 90 72 89 73 / 43 46 71 52 Vicksburg 95 73 90 74 / 35 72 72 52 Hattiesburg 90 72 91 73 / 41 17 70 28 Natchez 93 72 90 74 / 27 33 70 32 Greenville 91 72 88 73 / 81 43 74 64 Greenwood 88 72 87 73 / 81 55 74 65 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 17, 9:03 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 903 AM CDT Fri Aug 17 2018 ARZ074-075-LAZ007>009-MSZ040-181415- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Issaquena- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible this afternoon through tonight, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Very high humidity today will lead to peak heat indices ranging from 100 to 105 degrees in the late morning through early afternoon hours. Expect numerous afternoon thunderstorms to help alleviate the heat some late in the day. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flash flooding will continue to be possible for locations along and north of Interstate 20 on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ016-MSZ018-019-025>029-032-034>037-041>044-047>050-181415- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Choctaw-Washington-Humphreys-Holmes-Attala-Sharkey-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Scott- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible this afternoon through tonight, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flash flooding will continue to be possible for locations along and north of Interstate 20 on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-031-033-038-039-045-046-051-052-181415- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton- Lauderdale- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible this afternoon through tonight, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flash flooding will continue to be possible for locations along and north of Interstate 20 on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ015-181415- Richland- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding will be possible this afternoon through tonight, again mainly for locations along and north of the Interstate Twenty corridor. In these areas isolated locations could receive 2 to 3 inches of rainfall in a short amount of time, which could lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) Very high humidity today will lead to peak heat indices ranging from 100 to 105 degrees in the late morning through early afternoon hours. Expect numerous afternoon thunderstorms to help alleviate the heat some late in the day. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Flash flooding will continue to be possible for locations along and north of Interstate 20 on Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023-181415- Franklin LA- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Very high humidity today will lead to peak heat indices ranging from 100 to 105 degrees in the late morning through early afternoon hours. Expect numerous afternoon thunderstorms to help alleviate the heat some late in the day. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ025-MSZ053>059-181415- Tensas-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe thunderstorms are possible for locations mainly north of the Interstate Twenty corridor midday today through this evening. The main risk will be damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ060>066-072>074-181415- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024-026-181415- Catahoula-Concordia- 903 AM CDT Fri Aug 17 2018 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Very high humidity today will lead to peak heat indices ranging from 100 to 105 degrees in the late morning through early afternoon hours. Expect numerous afternoon thunderstorms to help alleviate the heat some late in the day. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 17, 1:16 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
116 PM CDT FRI AUG 17 2018
MSZ057-066-171845-
Jones MS-Jasper MS-
116 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES UNTIL 145 PM CDT...
At 116 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sandersville, or 11 miles northeast of Laurel, moving southeast
at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Heidelberg around 130 PM CDT.
Sandersville and Stafford Springs around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3183 8894 3181 8894 3174 8906 3182 8918
3205 8892 3183 8891
TIME...MOT...LOC 1816Z 306DEG 6KT 3184 8907
TWLocal storm report, Aug 17, 1:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG DERMOTT 33.53N 91.44W
08/17/2018 CHICOT AR LAW ENFORCEMENT
1 TREE FELL ONTO POWER LINES. ESTIMATED
SUB-SEVERE WIND GUST.
&&
TWSpecial weather statement, Aug 17, 1:24 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
124 PM CDT FRI AUG 17 2018
ARZ074-171915-
Ashley AR-
124 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 215
PM CDT...
At 124 PM CDT, Meteorologists were tracking a strong thunderstorm
over Old Milo, or 9 miles northwest of Hamburg, moving southeast at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Fountain Hill and Old Milo around 135 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3331 9198 3335 9199 3335 9197
3338 9196 3340 9199 3339 9170 3304 9199
3305 9211 3310 9214
TIME...MOT...LOC 1824Z 298DEG 11KT 3332 9192
TWSpecial weather statement, Aug 17, 1:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 PM CDT FRI AUG 17 2018
MSZ066-171900-
Jones MS-
133 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 200
PM CDT...
At 133 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ellisville, moving southeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Ellisville around 140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3159 8940 3167 8927 3179 8913 3177 8901
3160 8913 3150 8925 3149 8940
TIME...MOT...LOC 1833Z 310DEG 5KT 3161 8922
TWSpecial weather statement, Aug 17, 1:42 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Jackson MS 142 PM CDT FRI AUG 17 2018 ARZ075-MSZ034-171915- Chicot AR-Washington MS- 142 PM CDT FRI AUG 17 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHICOT AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 215 PM CDT... At 142 PM CDT, Meteorologists were tracking a strong thunderstorm near Chicot Junction, or 7 miles west of Avon, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Avon around 205 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3309 9129 3330 9137 3339 9109 3311 9100 TIME...MOT...LOC 1842Z 252DEG 15KT 3324 9118 TW
Special weather statement, Aug 17, 1:50 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT FRI AUG 17 2018
MSZ041-171915-
Sharkey MS-
150 PM CDT FRI AUG 17 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHARKEY COUNTY
UNTIL 215 PM CDT...
At 150 PM CDT, Meteorologists were tracking a strong thunderstorm
near Delta City, or 10 miles northeast of Rolling Fork, moving east
at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Sharkey County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3310 9066 3302 9065 3295 9066 3296 9084
3309 9085
TIME...MOT...LOC 1850Z 262DEG 13KT 3303 9076
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:55 PM CDT | Special Weather Statement | JAN | Kemper | 50 min |
| Aug 16, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Aug 16, 8:29 PM CDT | Special Weather Statement | JAN | Neshoba | 61 min |
| Aug 17, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 39 min |
| Aug 17, 1:16 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 17, 1:33 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Aug 17, 1:50 PM CDT | Special Weather Statement | JAN | Sharkey | 25 min |
| Aug 17, 2:01 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 17, 2:03 PM CDT | Special Weather Statement | JAN | Washington | 27 min |
| Aug 17, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 27 min |
| Aug 17, 2:25 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Aug 17, 2:31 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 17, 2:47 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 17, 3:09 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Yazoo | 51 min |
| Aug 17, 3:17 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 43 min |
| Aug 17, 4:05 PM CDT | Special Weather Statement | JAN | Warren | 25 min |
| Aug 17, 4:20 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Aug 17, 4:25 PM CDT | Special Weather Statement | JAN | Montgomery | 50 min |
| Aug 17, 4:50 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 40 min |
| Aug 17, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 52 min |
| Aug 17, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 50 min |
| Aug 17, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Aug 17, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 34 min |
| Aug 17, 5:24 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Aug 17, 5:37 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 42 min |
| Aug 17, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Aug 17, 5:49 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 17, 5:54 PM CDT | Special Weather Statement | JAN | Leake | 51 min |
| Aug 17, 6:03 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Aug 17, 6:12 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Aug 17, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 56 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.